Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 217, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 22, 2003, 7:51 PM CDT for Andrews County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2003, 7:51 PM CDT (00:51 UTC)
- Expired
- Jun 22, 2003, 8:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 60 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1485 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2783 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999
WUUS54 KMAF 230051
SVRMAF
TXC003-230130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
750 PM CDT SUN JUN 22 2003
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDREWS COUNTY IN WEST TEXAS
* UNTIL 830 PM CDT
* AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF ANDREWS...MOVING NORTHEAST
AT 15 MPH.
* SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...
ANDREWS AND FLOREY
HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH CAN BE
EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3243 10284 3212 10279 3216 10225 3250 10226
3249 10258
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:48 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 22, 5:48 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 548 PM CDT SUN JUN 22 2003 WILL SEND AN UPDATE SHORTLY TO INCREASE POPS FROM THE BIG BEND... NORTH THROUGH THE UPPER TRANS PECOS AND SOUTHEAST NEW MEXICO. LOW LEVEL CONVERGENCE HAS INCREASED ALONG AN ILL DEFINED DRYLINE EXTENDING NORTH/SOUTH ROUGHLY ALONG AFOREMENTIONED LOCATIONS. INTENSE SURFACE HEATING...COPIOUS AMOUNTS OF LOW LEVEL MOISTURE... AND AN INCREASE IN LOW LEVEL CONVERGENCE ALONG DRYLINE APPARENTLY ENOUGH TO OVERCOME WARM MID LEVEL TEMPERATURES/RIDGE ALOFT. FLOW IN THE MID LEVELS IS WEAK THOUGH...NOT TO MENTION WET BULB ZERO HEIGHTS NEAR 12K FT AGL. COULD SEE A MARGINALLY SEVERE HAILER WITH THESE STORMS...BUT EXPECT FOR THE MOST PART UNORGANIZED...LOCALLY HEAVY RAINERS. WILL TWEAK SKY COVER ALSO. .MAF... TX...NONE. NM...NONE. AKL
Hazardous weather outlook, Jun 22, 6:52 PM CDT, 59 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-231000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 652 PM CDT SUN JUN 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEAST NEW MEXICO. .DAY ONE...TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING...WEST OF A LAMESA...ODESSA...FORT STOCKTON...AND BIG BEND LINE. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...HEAVY RAINFALL...DEADLY LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH MONDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT http://www.srh.noaa.gov/maf.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:43 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.